Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 171, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2001, 5:12 PM MDT for Cherry County, Grant County, Hooker County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 13, 2001, 5:12 PM MDT (23:12 UTC)
- Expired
- Jul 13, 2001, 6:15 PM MDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cherry County, NE, Grant County, NE, Hooker County, NE
The radar
The North Platte radar (KLNX), 77 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 132312 SVRLBF NEC031-075-091-140015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 512 PM MDT FRI JUL 13 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA EXTREME SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA WESTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 615 PM MDT * AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF WHITMAN...OR ABOUT 29 MILES WEST OF MULLEN...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER WHITMAN AROUND 530 PM MDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4219 10142 4220 10169 4210 10166 4176 10156 4196 10121 $$ SLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:30 PM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 13, 1:30 PM MDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 230 PM CDT FRI JUL 13 2001 ...AS ALWAYS...TSRA CHANCES AND THEN LOW CLOUDS THE FCST CHALLENGES... LATEST WATER VAPOR IMAGERY INDICATES WEAK SHORT WAVE TROFS ROUNDING THE UPPER RIDGE THAT HAS BEEN IN PLACE FOR THE LAST FEW WEEKS. MORE SIGNIFICANT FEATURE IN THE DAKOTAS. VISIBLE IMAGERY/KLNX 88D SHOWS WEAK CONVECTION IN SOUTHERN DAWES COUNTY...BUT HAVING A HARD TIME SUSTAINING. AT THE SFC...WEAK TROF EVIDENT BY CALM WINDS IN THE NWRN PANHANDLE...AND OUTFLOW FROM KS MCS WAS SEEN EARLIER HEADING N INTO THAT SAME VICINITY. MSAS SHOWS BEST PERSISTENT LOW LEVEL MOISTURE CONVERGENCE BETWEEN THE SRN BLACK HILLS AND VTN...AND FURTHER W INTO WY/CO. 12Z ETA HAS DONE A PRETTY GOOD JOB LATELY IN DEFINING SMALLER AREAS OF CONVECTION...WITH THE 18Z RUN NOT SO MUCH. IN THE LARGE SCALE... MODELS IN PRETTY GOOD AGREEMENT WITH MOST OF THE FEATURES. FWC GUIDANCE LOOKS MUCH CLOSER TO REALITY THAN THE TOO COOL MAV. WOULD EXPECT CONVECTION IN WRN/NRN PANHANDLE TO BECOME A LITTLE BETTER ORGANIZED THRU 02Z OR SO...BUT THEN SHOULD DIE OFF AFTER/NEAR SUNSET. WITH LOW LEVEL FLOW WEAK...BEST LOW LEVEL CIRCULATIONS WERE LIKELY AIDED BY DIFFERENTIAL HEATING BOUNDARY SETUP BY MORNING CLOUDS. THEREFORE...AS THE ATMOSPHERE BECOMES A LITTLE MORE HOMOGENEOUS TWD SUNSET...STORMS SHOULD GO AWAY WITH LITTLE IN THE WAY OF UPPER FORCING AND NO LOW LEVEL JET TO SUSTAIN THEM. SOME CONCERN ABOUT CONVECTION IN THE HIGH COUNTRY MOVING INTO THE WRN CWA...BUT BELIEVE THEYLL FADE BEFORE THEY GET HERE BECAUSE OF THE SAME REASONS. SO INCLUDED LOW POPS IN THE W. DRIER/COOLER LOW-MID LEVEL AIR HAS WORKED INTO CWA SO NO POPS INCLUDED THERE. FOR SATURDAY...ETA LOW LEVEL RH PROGS NOT AS BULLISH WITH MOISTURE AS IN PREVIOUS DAYS AND WITH 850 MB WINDS A LITTLE MORE SWRLY... THINK FOG/LOW CLOUDS WONT BE AS WIDESPREAD...AND INCLUDED ONLY IN AND NEAR THE PLATTE RIVER VALLEY. SO THAT SHOULD LEAVE BETTER SUNSHINE POSSIBILITIES FOR THE CWA BY AFTERNOON. A MORE SUBSTANTIAL SHORT WAVE TROF TOPS THE RIDGE BY EVENING AND SHOULD GENERATE MORE WIDESPREAD STORMS WHICH...BECAUSE OF COOL AIR ALOFT AND HENCE STEEPER LAPSE RATES...SHOULD SUSTAIN THEMSELVES (SIMILAR TO MODEL SOLUTIONS) AND MAKE IT INTO THE WRN HALF OF THE CWA DURING THE EVENING/OVERNIGHT. LEFT ERN MOST CWA DRY...SINCE CONVECTIVE COMPLEX LIKELY WONT MAKE IT THAT FAR EAST. CONVECTIVE REMNANTS WILL LAST INTO SUNDAY IN THE ERN CWA...SO BACKED OFF MAXES A LITTLE THERE DUE TO CLOUD COVER. ETA HAS ANOTHER CONVECTIVE COMPLEX DEVELOPING IN THE PANHANDLE LATE IN THE DAY SUNDAY...AND IF SUNSHINE DEVELOPS... AIRMASS COULD RECOVER IN TIME. HOWEVER...TIMING OF CONVECTION ALWAYS A TRICK SO I DIDNT GO OVERBOARD ON POPS JUST YET. IN THE EXTENDED...SAME OL PATTERN THRU DAY 7 BASED ON A GLANCE AT MEDIUM RANGE MODELS AND NCEP EMSEMBLES. RIDGE DOES TAKE A BIT OF A MORE NEG TILT (NOT REALLY NEG...JUST LESS POSITIVE) THROUGH THE WEEK AND THINK FOR THE MOST PART...WE SHOULD SEE THE BETTER CONVECTIVE ACTIVITY DEVELOPING N OF CWA...HOWEVER WRN FRINGES COULD GET IN ON THE ACTION. HATE TO FLIP-FLOP ON PRECIP TIMING WITH CONVECTION SO LEFT WORDING PRETTY MUCH AS IT WAS. .LBF...NONE. JWS
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.